MAUDE Adverse Event Report: WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 8880923
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: revision/extension of previous lumbar fusion procedure: revision/extension of lumbar spine fusion it was reported that intra-op, during attempted implantation into prepared l5-s1 disc space, peek portion of implant separated from titanium portion of implant.Broken implant immediately removed form surgical site by surgeon.Replacement implant subsequently implanted by surgeon without problem.Product came in contact with the patient.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic functional visually confirmed -03 peek upper component ears broken off and not returned for analysis.Optical and microscopic examination did not identify damage to the nose of the -03 peek upper component.Microscopic examination of the implant identified very light surface marks on the peek scallop features of the -03 peek component, consistent with axial loading of the -03 peek component during attempted intraoperative insertion and subsequent fracture of the implant.It was also noted that there were witness marks on the back of the spacer from the inserter being impacted against the body of the spacer.If information is provided in the future, a supplemental report will be issued.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7835445
Report Number1030489-2018-01192
Device Sequence Number1155583
Product Code MAX
UDI-Device Identifier00643169430785
UDI-Public00643169430785
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2026
Device Catalogue Number8880923
Device Lot Number0642105W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR